Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Inner left thigh, purple black area, firm, bleeding, patted with TP. Serious issue ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Hi I finally looked at my inner left thigh tonight and discovered a darker area of purplish/black (underneath the skin) ... and feels firm ........ I attempted to apply pressure with a q-tip, and immediately blood began to flow out, I immediately patted area with TP, and stopped applying pressure .... what is it .......... is it serious?
Posted Sun, 6 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 15 minutes later
Thanks for writing to us

The purplish black area you noticed on your inner thigh is most probably a hematoma secondary to an injury to that area.
A hematoma if left alone it resolves on its own in most of the cases in 4-6 weeks. In some cases it becomes infected leading to pus formation and is characterised by pain, fever, etc.
If you are certain that there was no injury to the area then you need to have your bleeding and coagulation profile checked to rule out bleeding disorders.

Presently you can get the hematoma drained as the blood is flowing out and can get infected easily - under medical guidance to prevent it from getting infected and you need to have antibiotics prophylactically.

I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Follow-up: Inner left thigh, purple black area, firm, bleeding, patted with TP. Serious issue ? 58 minutes later
Hi Dr. XXXXXXX Tayal, I truly appreciate your time and assistance, I honestly noticed some blood several weeks ago, and tenderness to the area, I figured it would heal on its own, (thought it was from elastic in undergarments kind of making area raw) it wasn't until today while showering did I experience a bit of irritation and discomfort, so I decided to finally look and see what is going on I did notice what appears to be something protruding out, (like a second skin?) and again once I applied pressure ... blood started to immediately flow out, really dark at first, but normal red when mopped up w/ TP, I honestly do not recall any trauma to that area, unless undergarments could be the cause???? There is no sign of puss or infection, what worries me most is the swolen look of the vein underneath and the very dark/blackish color. In your honest medical opinion, is this something that should be looked at by a professional, I do not have insurance .... can this heal on its own ...............
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing back.

If you honestly dont remember any history of trauma and fresh bright red colored blood is coming out and a bulging vein can be seen underneath, then I strongly recommend you to have a specialist opinion. In an uncomplicated old hematoma bright red fresh bleeding is never expected.

Sincerely hope it will help.
Wishing you an early recovery.
Above answer was peer-reviewed by
Follow-up: Inner left thigh, purple black area, firm, bleeding, patted with TP. Serious issue ? 2 days later
Hi Dr. XXXXXXX I wanted to take the time to say "Thank You" for both your professionalism and accurate diagnosis. I finally broke down and sought medical attention, seems as though in expressing the fluids of the hematoma, it immediately started the healing process. It is still purple and noticeable, but the area itself is not as swollen ..... in speaking to a professional today, I also disclosed my use of Aleve, especially for at least 2 days a month, which she believes is one of the culprits to cause this. Once again I am so appreciative of your response, as in finding this on Sunday night, put me in a huge panic!!

All my best,
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for your appreciation.

It is nice to know that your swelling is subsiding now. Just keep it covered with a clean dressing to avoid any infection.Certain NSAID'S like Ibubrufen, Advil, Aleve on chronic use can cause haemotoma.

Wishing you early recovery,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor